Gastroenterology MCQ 099

on with 0 comments



Pathophysiology: Clinical Concepts of Disease ProcessesYou are caring for a 41 year old woman with short gut syndrome on home intravenous artificial feeding. After doing well for the past two years, she rapidly develops nausea, vomiting, bilateral sixth nerve palsies, nystagmus, ataxia, and slow mentation. Your immediate next action is to:

  1. Eliminate copper from the trace element formulation because of acute copper toxicity causing an iatrogenic Wilson’s disease.
  2. Query the Home IV company about whether they have been adding vitamins to the solutions. Immediately request high doses of thiamin to correct thiamin deficiency, which has caused multiple neurologic complications.
  3. Eliminate vitamin A from the solution because this represents acute vitamin A toxicity.
  4. Query the Home IV company about whether they have been adding vitamins to the solutions. Immediately request high doses of niacin to correct niacin deficiency causing pellagra.
Answer

Category: Gastroenterology MCQs

POST COMMENT

0 comments:

Post a Comment

Is there something you wish to add? Have something to say? Feel free to leave a comment.